|Selzentry with Thorazine
Jun 1, 2013
Dr. Thank you so much for answering my question. I don't have a good feeling about the selzentry with the thorazine. We have already tried the isentress with truvada. It kept the vl undetectable but caused more mental problems and the diarrhea. We are trying to avoid all drugs causing the diarrhea because of an anal fissure that can't be operated on. I feel like we are stuck in a position where nothing can be done at this time when the vl is below 500. I'm worried that if we keep him on the complera, we could cause resistance to the PI's and other drugs that he doesn't have resistance to. We had to switch just to get away from all the bad side effects. This is the most quality my son has had in his life after being molested 19 years ago which resulted in him getting AIDS. It's very hard for us to even think about changing meds at this time. It's the first time he hasn't had the diarrhea and bleeding from the fissure, along with all the pain that goes with that. Can you tell me how big of a chance I will be taking to leave him on this regimen at least for a few months so he can have a good summer? Also, truvada is a drug that agrees with him, can you suggest any other combination drug to go with it that wouldn't cause diarrhea or nervousness. Thank you so much. You have reassured me as a mother that my intuition about mixing selzentry with thorazine would not be a wise choice.
| Response from Dr. Young
Hello and thanks for posting.
If your son's viral load is currently suppressed (and he's able to stay adherent), there's little risk of developing drug resistance. There should be no risk of developing PI resistance, since Complera does not contain PIs (though it does contain NNRTI and NRTIs).
Stay in touch, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.